Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 30, 2021, 2:18 PM EDT for Wilson County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 30, 2021, 2:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WWUS82 KRAH 301818
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT Fri Jul 30 2021
NCZ027-028-043-301845-
Edgecombe NC-Nash NC-Wilson NC-
218 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NASH...SOUTHERN
EDGECOMBE AND WILSON COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Elm City, or 13 miles northwest of Farmville,
moving east at 30 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Wilson, Elm City, Sharpsburg, Pinetops, Stantonsburg, Black Creek,
Macclesfield, Saratoga, Conetoe and Sims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3580 7747 3576 7752 3560 7778 3563 7792
3572 7807 3579 7807 3588 7789 3581 7743
TIME...MOT...LOC 1818Z 289DEG 25KT 3573 7778
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:04 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 30, 2:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 204 PM EDT Fri Jul 30 2021 .SYNOPSIS... Beneath occasionally perturbed northwesterly flow aloft, a pre- frontal trough and surface cold front will move southeast across central NC this afternoon and early tonight. The front will then stall and waver over the Carolinas through the weekend into the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... As of 1130 AM Friday... A cold front currently stretches from near the MD/PA border SW into WV and northern KY. Ahead of this front, a prefrontal trough is currently moving through central NC, with the axis draped across the northern Piedmont from about HNZ to HBI. To the west of this axis, surface winds are turning northwesterly, and this downslope flow is helping to advect drier air with dew points in the mid-to-upper-60s now at INT/GSO. Thus dew points this afternoon may be a bit lower than initially thought across the region. In addition, mid and high level clouds from the remains of a convective cluster over eastern TN have spread into NC, keeping temperatures a few degrees lower than forecast at this time across the south. While temperatures should quickly jump once the clouds exit, the latest HRRR is maybe a degree or two cooler for highs today in the south, and updated forecast highs there similarly. Forecast highs are still 94-97, but this combined with the aforementioned lower dew points look to keep maximum heat indices more in the 100-105 range. This still warrants a Heat Advisory as we have had three consecutive days with heat indices this high, and the same heat safety precautions are still advised. Besides the heat, the SPC has placed much of central NC outside of the far NW Piedmont in a marginal risk for severe storms this afternoon and evening. The latest CAMS continue to look relatively unimpressive in terms of both coverage and intensity. However, surface heating will still support MLCAPE in the 1000-2000 J/kg range, and mid-level flow while not great will still be in the 25-35 kt range. Thus continue slight to low chance POPs across the area, highest in the south and east where moisture and instability will be greatest. The main threat with any storms will be damaging wind gusts. Any storms should diminish after sunset, but a few showers could linger in the far SE overnight. As the cold front moves through late tonight, winds will turn NNE, advecting lower dew points into the area. Lows tonight will be in the upper-60s to mid-70s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 345 AM Friday... The models suggest a synoptic shortwave trough will amplify sharply sewd across ON and the upr Great Lakes this period, amidst cyclonic flow around a broad trough centered over QC. Convectively-enhanced perturbations, including a primary one related to an MCS near UNR this morning, will slightly precede the synoptic trough and migrate across the OH Valley, cntl Appalachians, and middle Atlantic. While the passage of these waves will result in periods of weakly falling mid/upr-level heights and mid-high level cloudiness on Sat, height falls will be maximized (~20-40 meters at 500 mb), with the strongest and most-focused forcing for ascent, Sat night. At the surface, the front that will cross cntl NC this afternoon and tonight will have stalled from the sern NC coast swwd into cntl and Upstate SC by the start of the period, with following nely flow and areas of stratocumulus and weak showers, around a weak high building across the middle Atlantic early Sat. The front will subsequently retreat nwd into cntl NC while strengthening through Sat night, with the approach of an area of low pressure related to the aforementioned height falls and upstream convection. Frontogenetical forcing and isentropic ascent across the frontal zone will likely result in the development of both low overcast and also an area of showers and storms along and on the immediate cool side of the retreating front and immediately preceding the surface wave, which at this time appears most likely from the NC Piedmont nwd into srn and cntl VA Sat night. Although that convection will be focused on the cool side of the boundary and may consequently be slightly elevated, point forecast soundings depict moist neutral profiles in the boundary layer there, with only weak CINH. As such, some convection may become rooted near the surface and pose a risk of all severe hazards owing to unseasonably strong low and deep layer shear, including 15-20 kts of 0-1 km bulk shear and 200-250 m2/s2 of 0-3 km SRH. Other, more-isolated to widely scattered convection will be possible in the moist and uninhibited warm sector south of the front. It will otherwise be cooler than previous days, with highs ranging from the mid-upr 80s north to lwr 90s south. Lows Sat night in the upr 60s to lwr-mid 70s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 237 AM Thursday... ...Sunday offers a morning thunderstorm threat, then cloudy cooler across the north and hot south with a large temperature gradient. ...The cooler air spreads south through the region early next week with periodic rain chances under a unseasonably strong mid/upper trough for summer. An unseasonably strong upper level trough is expected to develop over the Midwest and TN Valley for next week. This will cooler and unsettled conditions as multiple waves of energy are expected to rotate around the trough and push across NC through the week. Some models suggest the heavy rain will be in the east and along the coast, but still suggest a good soaking this week for much of central and eastern NC. At the surface, a cold front will stall near the NC/SC border Saturday night, then move back northward into eastern NC Sunday morning as a wave of low pressure tracks along the front. This will bring a round of showers and possibly some thunderstorms late Saturday night and Sunday morning. Some of the models suggest a low end (marginal) severe weather threat near the warm front over eastern NC Sunday morning. Much more on this potential will be forthcoming in future forecasts. Once this wave passes Sunday morning, POP will reduce for a period of time before another wave approaches early next week. This wave will bring a stronger cold front into the region Monday, which will likely stall over the SE zones late Monday into Tuesday. Additional waves are expected to keep high POP for showers and isolated storms well into the week. Temperatures Sunday will likely show a large range from near 80 NE to lower 90s south. Then Monday through Thursday should bring highs much cooler in the upper 70s to mid 80s N to S. Lows in the mid to upper 60s Monday through Friday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM Friday... A pre-frontal trough and cold front will result in the development of isolated to widely scattered showers and storms (with brief gusty winds and sub-VFR conditions) across portions of central NC this afternoon and early evening, mainly from now until about 02z. The best chance will be in the south and east, including at RDU and especially RWI/FAY. A few showers may linger in the far south and east through the overnight hours. The cold front will pass through from north to south in the late evening to overnight hours, with dry weather and a wind shift to the NE behind it. There is a chance for more MVFR/IFR ceilings and visibilities from low stratus in the early morning in the far south and east, including at FAY and RWI. Looking beyond 18z Saturday: As the cold front lifts back north through the area and a wave of low pressure rides along it, widespread showers and storms are expected across central NC from Saturday night into Sunday. This will result in sub-VFR ceilings and visibilities at times, especially on Sunday morning. Additional periods of showers and storms are expected from Monday into Wednesday, with some fog and low stratus possible each morning. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 7 PM EDT Friday for NCZ024>028-040>043- 073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...Danco SHORT TERM...MWS LONG TERM...Badgett AVIATION...Danco
Hazardous weather outlook, Jul 30, 6:27 AM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 627 AM EDT Fri Jul 30 2021 NCZ024>028-040>043-073>078-083>086-088-089-311200- Orange-Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 627 AM EDT Fri Jul 30 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, strong to locally damaging wind gusts will be possible in scattered afternoon and evening thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms late Saturday night and Sunday may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>023-038-039-311200- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Davidson-Randolph- 627 AM EDT Fri Jul 30 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms late Saturday night and Sunday may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 1:49 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
149 PM EDT Fri Jul 30 2021
NCZ027-028-043-301815-
Edgecombe NC-Nash NC-Wilson NC-
149 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NASH...SOUTHWESTERN
EDGECOMBE AND WILSON COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 11 miles south of Nashville, moving east at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Wilson, Elm City, Bailey, Sharpsburg, Pinetops, Lucama, Middlesex,
Stantonsburg, Black Creek and Macclesfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3579 7748 3576 7752 3557 7782 3559 7782
3558 7790 3562 7804 3577 7821 3593 7813
3580 7745
TIME...MOT...LOC 1748Z 286DEG 20KT 3580 7797
KrenSpecial weather statement, Jul 30, 2:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT Fri Jul 30 2021
NCZ027-028-043-301845-
Edgecombe NC-Nash NC-Wilson NC-
218 PM EDT Fri Jul 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NASH...SOUTHERN
EDGECOMBE AND WILSON COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Elm City, or 13 miles northwest of Farmville,
moving east at 30 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Wilson, Elm City, Sharpsburg, Pinetops, Stantonsburg, Black Creek,
Macclesfield, Saratoga, Conetoe and Sims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3580 7747 3576 7752 3560 7778 3563 7792
3572 7807 3579 7807 3588 7789 3581 7743
TIME...MOT...LOC 1818Z 289DEG 25KT 3573 7778
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:49 PM EDT | Special Weather Statement | RAH | Wilson | 26 min |
| Jul 30, 2:43 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 47 min |
| Jul 30, 3:55 PM EDT | Special Weather Statement | RAH | Wilson | 65 min |
| Jul 30, 5:06 PM EDT | Special Weather Statement | RAH | Wilson | 54 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.